Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 54, NWS Northern Indiana

May 14, 2018Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at May 14, 2018, 11:50 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at May 14, 2018, 9:47 PM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
May 14, 2018, 11:50 AM EDT (15:50 UTC)
In effect from
May 14, 2018, 9:47 PM EDT
Expired
May 21, 2018, 9:50 PM EDT
In force
7 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 13.83 ft at May 16, 2018, 11:00 AM EDT.

actionminormoderate5101505/1405/1505/1605/1705/1805/1905/2005/2105/2205/23
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 14, 6:55 AM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 14, 6:55 AM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
655 AM EDT Mon May 14 2018

.SYNOPSIS...
Issued at 255 AM EDT Mon May 14 2018

Scattered to numerous showers and thunderstorms will track north of
highway 30 through daybreak. Locally heavy rain and some small hail
is possible with the stronger storms.

Warm and humid this afternoon with strong to severe storms
developing toward evening. Highs will range from the upper 80s south
to the upper 70s north.

Showers and thunderstorms will continue tonight with locally heavy
rain possible over northern Indiana. Lows will range through the 60s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 255 AM EDT Mon May 14 2018

Complicated fcst this period. Lots at work this morning including
torrid EML situate from central IA south through MO. Wrn edge of
this feature in tandem with quasi-stationary front in se NE fueling
intense storms. Additional elevated storms firing with conviction
from ne IA through srn WI and sct storms locally just north of warm
frontal boundary through cntrl IN.

Near term CAMS solutions agreeable in a general sense with ewd
expansion/organization of upstream elevated activity. However late
night timing mitigates a more substantial risk with marginal hail
looking like the primary threat in stronger updrafts that develop
downstream through nrn IN/srn MI. Secondary concerns lies with
potential heavy rain again given loose w-e orientation and potential
training across far nrn zones pending how things evolve upstream.
Little concrete signals just yet to tie this threat down.

Sw flank of this activity later this morning may pose a bit higher
damaging wind risk mainly over a portion of nw OH (south of US 24)
as some heating will occur along with a potentially more vigorous
pressure perturbation manifesting within developing se NE/sw IA MCS.

Outflow boundary and mesohigh associated with morning complex poses
svrl many questions for this aftn. Primarily where wrn extent of
potential outflow boundary hangs up, degree of heating/recovery that
occurs in wake of morning activity east, and how far north warm
front mixes west. Clearly defined MCV from extensive TX panhandle
severe convection last evening will liftout through ern IA this aftn
and initiate storms over wrn through nrn IL in zone of enhanced low
level warm advection and reduced inhibition stemming from eroding
EML. Would expect a very unstable airmass will reside downstream
through ern IL/wrn IN with upscale growth likely as this
propagates/organizes east this evening with a legitimate hail/wind
risk. Much of this will likely continue/fester overnight sw in wake
of evening storms as vigorous low level warm advection continues.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 255 AM EDT Mon May 14 2018

Flop back toward more suppression seen in strong 00Z based consensus
in H5 troughing through se Canada with accompanying stronger sfc
ridging building through the lakes Tue aftn through Wed. See no
reason not to follow strong downward trending pop guidance as
primary frontal forcing mechanism drops into the OH river valley.
Certainly strong to severe convection tonight and composite effects
of outflow will aide in dispelling this boundary far enough south to
not have an influence Tue aftn.

Thereafter quiet weather expected through Thu anticyclonic flow
aloft/sfc ridging build across the lakes. Ern Gomex upper low looks
to lift north into the OH valley Fri-Sat as H5 trough breaks down
through se Canada. Some rain likely with this feature over nw OH but
wrn extent through IN/MI uncertain. Fairly vigorous long wave
feature then looks to dig through srn Canada Sun with cold frontal
push through the OH valley and some risk for storms pending timing.
Temps through the period well above normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 655 AM EDT Mon May 14 2018

Convective line now impacting KSBN will slowly drift ESE through
the morning. Still some uncertainty if it will push far enough
south to impact KFWA but worth at least a VCTS mention for later
this morning. VFR expected by afternoon but another round of
storms expected toward the end of the period as another wave
crosses the region and intersects a very moist and unstable
environment.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...AGD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 14, 3:59 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
359 AM EDT Mon May 14 2018

INZ007-009-018-MIZ077>081-OHZ001-002-004-005-015-016-150900-
Steuben-De Kalb-Allen IN-Berrien-Cass MI-St. Joseph MI-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
359 AM EDT Mon May 14 2018

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are likely early this morning with small hail and
local heavy rain possible.

Additional storms with a risk for small hail and heavy rain are
possible again this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely this evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>006-008-014-016-017-150900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Marshall-Kosciusko-
Whitley-
359 AM EDT Mon May 14 2018 /259 AM CDT Mon May 14 2018/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...Today and Tonight

Thunderstorms are likely early this morning with small hail, gusty
winds and local heavy rain possible.

Additional storms with a risk for large hail, damaging winds and
heavy rain are possible late this afternoon and evening with the
greatest risk along and south of highway 6.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ012-013-015-020-022>024-150900-
Starke-Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-
359 AM EDT Mon May 14 2018 /259 AM CDT Mon May 14 2018/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...Today and Tonight

Thunderstorms with a risk for large hail, damaging winds and heavy
rain are possible late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ025>027-032>034-OHZ024-025-150900-
Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert-Allen OH-
359 AM EDT Mon May 14 2018

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms with a risk for large hail, damaging winds and heavy
rain are possible this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-150900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
359 AM EDT Mon May 14 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are likely early this morning with small hail and
gusts winds possible.

Additional storms with a risk for small hail and gusty winds are
possible again this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, May 14, 9:51 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 AM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HEAVY RAIN       SODUS                   42.05N 86.37W
05/14/2018  M1.90 INCH       BERRIEN            MI   PUBLIC

            STORM TOTAL RAINFALL.

&&

SLL
Local storm report, May 14, 9:56 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
956 AM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     HAIL             HAMLET                  41.38N 86.58W
05/14/2018  E1.00 INCH       STARKE             IN   PUBLIC

            SIZE ESTIMATED BASED ON SOCIAL MEDIA
            PICTURE.

&&

SLL
Local storm report, May 14, 10:06 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       BENTON HEIGHTS          42.12N 86.42W
05/14/2018  M1.90 INCH       BERRIEN            MI   TRAINED SPOTTER

&&

CR
Special weather statement, May 14, 10:22 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1022 AM EDT MON MAY 14 2018

INZ018-025>027-OHZ024-141500-
Huntington-Adams-Allen-Wells-Van Wert-
1022 AM EDT MON MAY 14 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN...EASTERN
HUNTINGTON...WELLS...ADAMS AND WESTERN VAN WERT COUNTIES...

At 1021 AM EDT, a strong thunderstorm was located over Markle, or 8
miles northwest of Bluffton, moving east at 45 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fort Wayne, Bluffton, Decatur, Berne, Ossian, Monroeville, Markle,
Monroe, Aboite, Middletown, Roanoke, Middlebury, Warren, Preble,
Zanesville, Dixon, Willshire, Uniondale, Wren and Poneto.

This includes the following highways...
 Interstate 469 between mile markers 0 and 14.
 Interstate 69 in Indiana between mile markers 277 and 299.

LAT...LON 4100 8543 4100 8480 4099 8480 4099 8473
      4073 8473 4073 8480 4065 8480 4065 8545
TIME...MOT...LOC 1421Z 270DEG 41KT 4079 8532

GH
Local storm report, May 14, 10:46 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT MON MAY 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     HEAVY RAIN       AKRON                   41.04N 86.03W
05/14/2018  M1.50 INCH       FULTON             IN   PUBLIC

            STORM TOTAL RAINFALL.

&&

SLL
Special weather statement, May 14, 10:58 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1058 AM EDT MON MAY 14 2018

INZ026-027-033-034-141530-
Jay-Blackford-Adams-Wells-
1058 AM EDT MON MAY 14 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BLACKFORD...
SOUTHEASTERN WELLS...SOUTHERN ADAMS AND JAY COUNTIES...

At 1058 AM EDT, strong thunderstorms were clustered near Portland,
moving east at 45 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Portland, Berne, Dunkirk, Redkey, Geneva, Pennville, Westchester,
Center, Nottingham, Bryant, Salamonia, Trinity, Brice, Mill Grove,
Como, Bellfountain, Collett, Domestic, Balbec and New Mount Pleasant.

LAT...LON 4031 8522 4038 8522 4038 8529 4065 8523
      4065 8480 4031 8480
TIME...MOT...LOC 1458Z 269DEG 39KT 4043 8507

GH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:00 AM EDTSpecial Weather StatementIWXKosciusko, Marshall30 min
May 14, 6:43 AM EDTSpecial Weather StatementIWXElkhart, Saint Joseph47 min
May 14, 7:02 AM EDTSpecial Weather StatementIWXSteuben43 min
May 14, 7:17 AM EDTSpecial Weather StatementIWXLaGrange43 min
May 14, 7:38 AM EDTSpecial Weather StatementIWXDeKalb52 min
May 14, 8:32 AM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph, Starke43 min
May 14, 8:42 AM EDTAreal Flood WarningIWXElkhart, LaGrange, LaPorte, Saint Joseph3 hr
May 14, 8:56 AM EDTSpecial Weather StatementIWXFulton, Pulaski49 min
May 14, 9:12 AM EDTSpecial Weather StatementIWXElkhart, Kosciusko, Marshall, Saint Joseph48 min
May 14, 9:40 AM EDTSpecial Weather StatementIWXFulton, Miami, Wabash50 min
May 14, 10:22 AM EDTSpecial Weather StatementIWXAdams, Wells38 min
May 14, 10:58 AM EDTSpecial Weather StatementIWXJay32 min
May 14, 11:41 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph3 days
May 14, 11:41 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph7 days
May 14, 11:50 AM EDTRiver Flood WarningIWXAllen, DeKalb7 days
May 14, 11:50 AM EDTRiver Flood WarningIWXWilliams5 days
May 14, 5:44 AM EDTSpecial Weather StatementIWXCass, Saint Joseph46 min
May 14, 6:13 AM EDTSpecial Weather StatementIWXBranch47 min

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.